Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 62, NWS Mobile, AL

September 25, 2006Walton County, Florida

NWS Mobile, AL issued this red flag warning at Sep 25, 2006, 12:45 PM CDT for Walton County, Florida. It took effect at Sep 26, 2006, 1:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2006, 12:45 PM CDT (17:45 UTC)
In effect from
Sep 26, 2006, 1:00 PM CDT
Expired
Sep 26, 2006, 6:37 AM CDT
In force
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
816 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 251745
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CDT MON SEP 25 2006

...A RED FLAG WARNING IS NOW IN EFFECT TUESDAY AFTERNOON FOR THE 
WESTERN FLORIDA PANHANDLE FOR THE OCCURRENCE OF SEVERAL HOURS OF 
CRITICALLY LOW DAYTIME RH LESS THAN 35 PERCENT...

.A DRIER AIRMASS WILL SETTLE ACROSS THE AREA THROUGH MIDWEEK AS HIGH 
PRESSURE BUILDS ACROSS THE REGION. 

FLZ001>006-008-261130-
/O.UPG.KMOB.FW.A.0049.060926T1700Z-060926T2200Z/
/O.NEW.KMOB.FW.W.0062.060926T1800Z-060926T2200Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
1245 PM CDT MON SEP 25 2006

...A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON FROM 1 TO 5 PM  
FOR THE WESTERN FLORIDA PANHANDLE FOR THE OCCURRENCE OF SEVERAL 
HOURS OF CRITICALLY LOW DAYTIME RH LESS THAN 35 PERCENT...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
FORECAST TO OCCUR. A LONG DURATION OF LOW RELATIVE HUMIDITIES 
SUPPORTS INCREASED FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMOB 261137
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT TUE SEP 26 2006

...RED FLAG WARNING IS CANCELLED...

.DESPITE THE DRIER NORTHERLY FLOW...RESIDUAL MOISTURE IN THE LOW 
LEVEL WILL REMAIN THROUGH THIS AFTERNOON. ALTHOUGH SURFACE BASED 
RELATIVE HUMIDITY VALUES ARE EXPECTED TO REACH AS LOW AS 35 PERCENT 
SOMETIME EARLY THIS AFTERNOON...THE REQUIRED FOUR HOUR DURATION OF 
RH VALUES BELOW 35 PERCENT NECESSARY FOR A RED FLAG WARNING ACROSS 
THE WESTERN FLORIDA PANHANDLE WILL NOT OCCUR TODAY. THEREFORE...THE 
RED FLAG WARNING HAS BEEN CANCELLED.

FLZ001>006-008-261245-
/O.CAN.KMOB.FW.W.0062.060926T1800Z-060926T2200Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
630 AM CDT TUE SEP 26 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG
WARNING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Sep 25, 9:15 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Sep 25, 9:15 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
915 AM CDT MON SEP 25 2006

.SHORT TERM (TODAY AND TONIGHT)...MID MORNING UPDATE WILL CONCERN
COVERAGES OF PRECIPITATION. LATEST UPPER AIR MAP ANALYSIS SHOWS H85
FRONT JUST NORTHWEST OF THE FORECAST AREA THIS MORNING...WHILE
SURFACE FRONT HAS PASSED OFF TO THE EAST. WE HAVE MAINTAINED SOME
MENTION OF SHOWERS...EXPECTED TO BE ISOLATED OVER THE WESTERN
FLORIDA PANHANDLE AS H85 FRONT COULD HELP SQUEEZE ANY REMAINING
MOISTURE OUT TODAY BEFORE IT MOVES THROUGH. ELSEWHERE...WE EXPECT A
MOSTLY SUNNY SKY AND DRIER CONDITIONS TODAY. WILL MAINTAIN MAV MOS
GUIDANCE FOR TEMPS. /10
&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON TUESDAY TO 5 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Sep 25, 6:00 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON SEP 25 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
260000-
COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 60 NM-
MOBILE BAY-
BALDWIN COASTAL-BALDWIN INLAND -BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA
COASTAL-OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA
INLAND-STONE-WASHINGTON-WAYNE-WILCOX-
600 AM CDT MON SEP 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND
ADJACENT GULF COASTAL WATERS.

.DAY ONE..TODAY AND TONIGHT.

A MODERATE TO STRONG NORTHERLY WIND FLOW WILL PERSIST OVER
THE MARINE AREA THROUGH TONIGHT.

OTHERWISE NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH
TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 11:43 PM CDTMarine Weather StatementMOB77 min

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.